Hail, Moniteau
- When
- April 23, 7:31 PM CST
- Where
- Moniteau County, 4 mi NW of Jamestown
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 38.800, -92.517
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 23, 5:57 PM CST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 657 PM CDT SUN APR 23 2006 .DISCUSSION... FRONTAL BOUNDARY REMAINS STALLED OVER SOUTHERN PORTIONS OF MO THIS AFTERNOON...WITH SOME OVERRUNNING RWS AND TRWS CONTINUING TO DEVELOP AND SLIDE SE ALONG FRONT. MAIN FORECAST ISSUE IN THE SHORT TERM IS THIS BOUNDARY AND SEVERAL ROUNDS OF PCPN THAT WILL DEVELOP AND SLIDE ALONG IT THROUGH TUESDAY. FOR TONIGHT...BOTH NAM AND GFS INDICATE MCS DEVELOPMENT OVER EASTERN KS...WHICH SLIDES SOUTHEASTWARD ALONG THE BOUNDARY. GFS SEEMS TO HAVE THE BEST PLACEMENT ON THE PCPN AND BOUNDARY...SO WILL FOLLOW CLOSER TO ITS SOLUTION. MAIN BULK OF PCPN TO MOVE INTO CWA BETWEEN 06Z AND 18Z...ESPECIALLY OVER SOUTHERN HALF OF CWA. THEN SFC LOW ASSOCIATED WITH FRONTAL BOUNDARY BEGINS TO SINK SOUTHEASTWARD INTO CENTRAL OK ON MONDAY...THIS WILL PULL THE BOUNDARY BACK TO THE NORTH...GIVING MOST OF CWA A BRIEF BREAK...BEFORE MAIN COLD FRONT PUSHES THROUGH MONDAY NIGHT. SHOULD SEE ANOTHER ROUND OF HVY PCPN MONDAY NIGHT...THEN QUICKLY COME TO AN END BY MIDDAY ON TUESDAY. BEYOND THAT...SHOULD SEE STRONG SFC RIDGE BUILD BACK INTO THE REGION...BRINGING IN COOLER...DRIER WEATHER FOR TUESDAY NIGHT THROUGH THURSDAY NIGHT. NEXT CHANCE FOR RAIN IS FRIDAY AND SATURDAY. SOME UNCERTAINTY WITH TIMING OF THIS SYSTEM...SO FOR NOW JUST HAVE SILENT 20 POPS DURING THAT TIME PERIOD. BYRD && .AVIATION... FOR THE 00Z TAFS... WARM FRONT EXTENDS FROM NEAR KCGI TO KTBN WESTWARD TO ABOUT 40 MILES NORTH OF KJLN. LIKE LAST NIGHT...WARM ADVECTION OVER THE TOP OF THIS FRONT WILL BE THE CATALYST FOR CONVECTION ACROSS THE SOUTHERN HALF OF THE CWFA TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WITH POTENTIALLY LOW MVFR OR EVEN IFR VSBYS IN HEAVY RAIN AND OR HAIL WILL BE POSSIBLE...MAINLY ALONG AND SOUTH OF THE MISSOURI RIVER AND SOUTH OF THE I-70 CORRIDOR IN ILLINOIS. SCATTERED NATURE OF THESE STORMS HAS MADE IT VERY DIFFICULT TO PREDICT THE TIMING IN THE TERMINAL FORECASTS. A MCS IS EXPECTED TO FORM OVER EASTERN KANSAS/WESTERN MISSOURI LATER THIS EVENING AND THEN ROLL EAST/SOUTHEAST ALONG THE WARM FRONT OVERNIGHT. AGAIN...IT APPEARS THE MAJORITY OF THE ACTIVITY WILL BE ALONG AND SOUTH OF THE MISSOURI RIVER OVERNIGHT. THE WARM FRONT WILL CONTINUE MOVING NORTH ON MONDAY WHICH WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP ACROSS MOST OF THE AREA MONDAY AFTERNOON. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 407 PM CDT SUN APR 23 2006 ILZ079-102-MOZ041-047>050-059-062-065-072>075-084-085-099-241200- BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON- MADISON-MONITEAU-MONROE IL-OSAGE-RANDOLPH IL-REYNOLDS- ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON- 407 PM CDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING ALONG AND NORTH OF A STATIONARY FRONT ACROSS SOUTHERN MISSOURI AND FAR SOUTHERN ILLINOIS. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND LARGE HAIL. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT OVER THESE AREAS. THERE IS A RISK FOR SEVERE THUNDERSTORMS OVER THE SOUTHERN PART OF MISSOURI FOR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STATIONARY FRONT WILL CONTINUE TO BE THE FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY LATE MONDAY THROUGH MONDAY EVENING. THE THUNDERSTORM ACTIVITY WILL MOVE OUT OF THE AREA EARLY TUESDAY MORNING. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE SOUTHERN PART OF MISSOURI ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR TONIGHT. ILZ058>060-064-065-069-070-074-095>101-MOZ018-019-026-027-034>036- 042-051-052-060-061-063-064-241200- ADAMS IL-AUDRAIN-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL- FAYETTE IL-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL- MADISON IL-MARION-MARION IL-MONROE-MONTGOMERY-MONTGOMERY IL-PIKE- PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. CLAIR IL-ST. LOUIS- ST. LOUIS CITY-WARREN-WASHINGTON IL- 407 PM CDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVER THE AREA MAINLY AFTER MIDNIGHT. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY LATE MONDAY THROUGH MONDAY NIGHT WHEN A COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHERN THIRD OF MISSOURI AND ILLINOIS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. RP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
440 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 4 E BOURBON 38.15N 91.17W
04/23/2006 E1.75 INCH CRAWFORD MO LAW ENFORCEMENT
REPORTED BY FIRE DEPARTMENT
0426 PM HAIL BOURBON 38.15N 91.25W
04/23/2006 E0.75 INCH CRAWFORD MO TRAINED SPOTTER
&&
JPEDIGOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
520 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL ELLIS GROVE 38.01N 89.91W
04/23/2006 E0.88 INCH RANDOLPH IL TRAINED SPOTTER
&&
JPEDIGOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL WEINGARTEN 37.88N 90.22W
04/23/2006 E0.75 INCH STE. GENEVIEVE MO PUBLIC
FROM AL AGNEW COLLECTION
&&
JPEDIGOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
536 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL WEINGARTEN 37.88N 90.22W
04/23/2006 E0.75 INCH STE. GENEVIEVE MO FIRE DEPT/RESCUE
&&
JPEDIGOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
817 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 11 SE CHAMOIS 38.57N 91.63W
04/23/2006 E1.00 INCH GASCONADE MO TRAINED SPOTTER
3/4 TO ONE INCH HAIL STRIPPING LEAVES OFF THE TREES
&&
JPEDIGOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 4 SW GASCONADE 38.63N 91.61W
04/23/2006 E0.88 INCH GASCONADE MO TRAINED SPOTTER
&&
JPEDIGOThe Pleasant Hill radar (KEAX), 151 km away, was scanning. The volume nearest the first event began at 01:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501748.